Alert archive / South Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Charleston, SC

August 11, 2025Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 11, 2025, 9:34 AM EDT for Charleston County, South Carolina. It was in force for 3 hr. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 9:34 AM EDT (13:34 UTC)
Expired
Aug 11, 2025, 12:30 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 10:19 AM EDTFLASH FLOODCharleston, SCEmergency manager reports Ogier Street closed due to flooding between Calhoun and Vanderhorst Streets.
Aug 11, 10:19 AM EDTFLASH FLOODCharleston, SCEmergency manager reports Ogier Street closed due to flooding between Calhoun and Vanderhorst Streets.
Aug 11, 10:26 AM EDTFLASH FLOOD1 Nnw Charleston, SCEmergency manager reports the intersection at King Street and Huger Street closed due to flooding.
Aug 11, 10:26 AM EDTFLASH FLOOD1 Nnw Charleston, SCEmergency manager reports the intersection at King Street and Huger Street closed due to flooding.
Aug 11, 10:30 AM EDTFLASH FLOOD2 Nnw Charleston, SCEmergency manager reported Rutledge Ave closed due to flooding between Peachtree St and Grove St.
Aug 11, 10:30 AM EDTFLASH FLOOD2 Nnw Charleston, SCEmergency manager reported Rutledge Ave closed due to flooding between Peachtree St and Grove St.
Aug 11, 10:39 AM EDTFLASH FLOODCharleston, SCEmergency manager reports Calhoun Street closed due to flooding between Pitt Street and Ashley Ave.
Aug 11, 10:39 AM EDTFLASH FLOODCharleston, SCEmergency manager reports Calhoun Street closed due to flooding between Pitt Street and Ashley Ave.
Aug 11, 10:40 AM EDTFLASH FLOOD1 Nnw Charleston, SCEmergency manager reported several vehicles stranded in flood waters along King Street and Huger Street.
Aug 11, 10:40 AM EDTFLASH FLOOD1 Nnw Charleston, SCEmergency manager reported several vehicles stranded in flood waters along King Street and Huger Street.
Aug 11, 10:46 AM EDTFLASH FLOOD1 Ne Charleston, SCEmergency manager reports road closed due to flooding at Washington St beween Laurens St and Society St.
Aug 11, 10:46 AM EDTFLASH FLOOD1 Ne Charleston, SCEmergency manager reports road closed due to flooding at Washington St beween Laurens St and Society St.
Aug 11, 10:50 AM EDTFLASH FLOODCharleston, SCEmergency manager reported 29 different road closures due to flooding across the city of Charleston.
Aug 11, 10:50 AM EDTFLASH FLOODCharleston, SCEmergency manager reported 29 different road closures due to flooding across the city of Charleston.
Aug 11, 10:53 AM EDTFLASH FLOOD1 Nw Charleston, SCOnline scanner broadcast indicated two cars flooded near the intersection of Elmwood Avenue and Moultrie Street.
Aug 11, 10:53 AM EDTFLASH FLOOD1 Nw Charleston, SCOnline scanner broadcast indicated two cars flooded near the intersection of Elmwood Avenue and Moultrie Street.
Aug 11, 10:56 AM EDTFLASH FLOOD1 Nnw Charleston, SCEmergency manager reports roads closed due to flooding at intersection of Huger St and Meeting St.
Aug 11, 10:56 AM EDTFLASH FLOOD1 Nnw Charleston, SCEmergency manager reports roads closed due to flooding at intersection of Huger St and Meeting St.
Aug 11, 11:04 AM EDTFLASH FLOOD1 W Charleston, SCOnline scanner broadcast indicated that an occupied ambulance on Johnathan Lucas Street was flooded.
Aug 11, 11:04 AM EDTFLASH FLOOD1 W Charleston, SCOnline scanner broadcast indicated that an occupied ambulance on Johnathan Lucas Street was flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WGUS52 KCHS 111334
FFWCHS
SCC019-111630-
/O.NEW.KCHS.FF.W.0013.250811T1334Z-250811T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
934 AM EDT Mon Aug 11 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Charleston County in southeastern South Carolina...

* Until 1230 PM EDT.

* At 934 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 0.5 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. This heavy rainfall will coincide with high 
  tide. Flash flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Downtown Charleston, Daniel 
  Island, West Ashley, Charleston Naval Complex, Columbus Street 
  Terminal, Marion Square, Medical University Of South Carolina and 
  The Citadel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

High tide will inhibit runoff of heavy rain, flooding areas of poor 
drainage in Downtown Charleston. Areas most prone to flooding 
include the Market, Crosstown, East Bay Street and Morrison Drive.

&&

LAT...LON 3278 7996 3279 7997 3284 7997 3285 7995
      3285 7994 3283 7993 3281 7991 3277 7991
      3276 7993

FLASH FLOOD...RADAR INDICATED

$$

CB
3 follow-up statements
826 
WGUS72 KCHS 111419
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1019 AM EDT Mon Aug 11 2025

SCC019-111630-
/O.CON.KCHS.FF.W.0013.000000T0000Z-250811T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
1019 AM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT THIS 
AFTERNOON FOR CHARLESTON COUNTY...

At 1019 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 2 inches of rain 
have fallen. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Downtown Charleston, Daniel 
  Island, West Ashley, Charleston Naval Complex, Columbus Street 
  Terminal, Marion Square, Medical University Of South Carolina and 
  The Citadel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

High tide will inhibit runoff of heavy rain, flooding areas of poor 
drainage in Downtown Charleston. Areas most prone to flooding 
include the Market, Crosstown, East Bay Street and Morrison Drive.

&&

LAT...LON 3278 7996 3279 7997 3284 7997 3285 7995
      3285 7994 3283 7993 3281 7991 3277 7991
      3276 7993

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CB
504 
WGUS72 KCHS 111446
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1046 AM EDT Mon Aug 11 2025

SCC019-111630-
/O.CON.KCHS.FF.W.0013.000000T0000Z-250811T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
1046 AM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT THIS 
AFTERNOON FOR CHARLESTON COUNTY...

At 1046 AM EDT, Law Enforcement reports numerous road flooded and 
closed, and water approaching some businesses in Downtown 
Charleston. Between 1 and 2.5 inches of rain have fallen. Additional 
rainfall amounts up to 1 inch are possible in the warned area. Flash 
flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Downtown Charleston, Daniel 
  Island, West Ashley, Charleston Naval Complex, Columbus Street 
  Terminal, Marion Square, Medical University Of South Carolina and 
  The Citadel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

High tide will inhibit runoff of heavy rain, flooding areas of poor 
drainage in Downtown Charleston. Areas most prone to flooding 
include the Market, Crosstown, East Bay Street and Morrison Drive.

&&

LAT...LON 3278 7996 3279 7997 3284 7997 3285 7995
      3285 7994 3283 7993 3281 7991 3277 7991
      3276 7993

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CB
337 
WGUS72 KCHS 111632
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1232 PM EDT Mon Aug 11 2025

SCC019-111642-
/O.EXP.KCHS.FF.W.0013.000000T0000Z-250811T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charleston SC-
1232 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR CHARLESTON COUNTY...

The heavy rain has ended. Numerous roads remain flooded in Downtown 
Charleston with additional heavy rainfall possible later today.

A Flood Watch remains in effect until 600 PM EDT for portions of 
southeast Georgia and southeast South Carolina.

&&

LAT...LON 3278 7996 3279 7997 3284 7997 3285 7995
      3285 7994 3283 7993 3281 7991 3277 7991
      3276 7993

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:12 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 11, 6:12 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
612 AM EDT Mon Aug 11 2025

.SYNOPSIS...
A stationary front to the south of the region should dissipate
today. By mid to late week, surface high pressure will shift
into the Atlantic, while weak troughing forms inland.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper-level anticyclone that has been positioned well
offshore of the Southeast U.S. for the past several days will
begin to build west today and replace the mid-level weakness
that has been in place since last Friday. The atmosphere will
remain modestly unstable through the afternoon with a plume
rich, tropical moisture featuring PWATs holding in the
2.30-2.65". Similar to the past few days, passing bits of
vorticity propagating along the western periphery of the upper
high will bring several more bands/waves to showers/tstms to the
area. Pops today peak 70-90% with 30-50% tonight. Models have
been struggling on the exact timing, coverage and placement of
these convective clusters which is impacting the ability to pin
down where the corridors of heaviest rainfall will set up.

The highest rain totals since Friday have been mostly confined
to the coastal counties which should continue again today. Some
areas have seen as much as foot of rain over the past several
days alone which is downright incredible for August outside of a
tropical cyclone. Although the net QPF will feature lower
overall values through the afternoon with an overall more
progressive convective pattern, HREF neighborhood probabilities
still support localized amounts >4" where pockets of convective
training occur. The risk for flash flooding will remain
elevated as a result, especially in the more urbanized areas
around Charleston, Beaufort, Savannah and Hinesville. The Flood
Watch for the coastal counties has therefore been extended
until 6 PM. This may be a bit long for parts of the Georgia
coast where much of the convection may push north of there by
late morning/early afternoon, so parts of the watch may need to
be cleared early. The risk for heavy rainfall/flooding will
linger along the lower South Carolina coast until mid-late
afternoon. Convection may very well well redevelop over the
Atlantic overnight into the early morning hours Tuesday, but
current indications suggest coverage will be considerably less
than the past several nights.

Highs today will range from the lower-mid 80s across the South
Carolina Lowcountry with mid-upper 80s across Southeast
Georgia. Even a few spots near the Altamaha River could reach 90
with heat indices of 100-103. Overnight lows will range from
the lower 70s well inland to the upper 70s/near 80 at the
beaches and Downtown Charleston.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure aloft centered over the western Atlantic will
extend into the southeastern states on Tuesday, with the center
slowly shifting westward towards the coastline through Thursday.
Similarly, high pressure will prevail at the surface. This
pattern will support a return to a more typical summertime
pattern of diurnally driven showers and thunderstorms and hot
and humid conditions. Strong to marginally severe thunderstorms
will be possible each afternoon, with CAPE values around 2000
J/kg. There is also the threat of locally heavy rainfall, with
PWAT values around 2". Heat index values are forecast to reach
triple digits across portions of the region through the period,
however the current forecast keeps conditions shy of Heat
Advisory criteria.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
High pressure will dominate at the surface and aloft into the
weekend. This pattern should yield a typical summer-time pattern
with afternoon thunderstorms and hot and humid conditions. Heat
index values will reach triple digits, with 100-105F in the
forecast, shy of Heat Advisory criteria.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
11/12z TAF Discussion:
KCHS/KJZI/KSAV: Unsettled conditions will persist at the
terminals today with bands of showers/tstms poised to cross the
area. Conditions look to remain largely VFR, except MVFR during
periods of rain. Bulk of shower/tstm activity looks to clear
KSAV by mid-morning and mid-afternoon at KCHS/KJZI. Various
TEMPO groups were used to highlight MVFR conditions in RA during
these times. Risk for tstms is there, but probabilities are too
low to mention at this time.

Extended Aviation Outlook: Brief flight restrictions will be
possible due to afternoon showers/thunderstorms.

&&

.MARINE...
Through Tonight: No concerns. East/southeast winds 15 kt or less
will prevail with seas 2-4 ft. Vsbys could drop below 1 NM at
times in pockets of heavy rainfall.

Tuesday through Saturday: High pressure will prevail over the local
waters through the week. The forecast features winds SE/S around 10
to 15 knots. Some gusts could approach 20 knots along the coastline
due to the afternoon sea breeze. Seas should average 2 to 3 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch until 6 PM EDT this evening for GAZ116>119-138>141.
SC...Flood Watch until 6 PM EDT this evening for SCZ048>051.
MARINE...None.

&&
Hazardous weather outlook, Aug 11, 6:01 AM EDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
601 AM EDT Mon Aug 11 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121015-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
601 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Aug 11, 8:10 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston SC
810 AM EDT Mon Aug 11 2025

SCZ043-044-049-050-111245-
Charleston SC-Coastal Colleton SC-Dorchester SC-Inland Colleton
SC-
810 AM EDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT COLLETON...CHARLESTON AND
DORCHESTER COUNTIES UNTIL 845 AM EDT...

At 810 AM EDT, Doppler radar was tracking a strong thunderstorm over
Adams Run, moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hollywood, Ravenel, Meggett, Adams Run, Yonges Island, Bears
  Bluff, Delemar Crossroads, Jacksonboro, Parkers Ferry and Capwells
  Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3273 8048 3289 8049 3284 8015 3256 8023
      3260 8047
TIME...MOT...LOC 1210Z 175DEG 19KT 3270 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CB
Special weather statement, Aug 11, 9:08 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Charleston SC
908 AM EDT Mon Aug 11 2025

SCZ043>045-050-052-111400-
Dorchester SC-Tidal Berkeley SC-Inland Berkeley SC-Charleston SC-
Inland Colleton SC-
908 AM EDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT BERKELEY...COLLETON...
CHARLESTON AND DORCHESTER COUNTIES UNTIL 10 AM EDT...

At 908 AM EDT, Doppler radar was tracking a strong thunderstorm over
Summerville, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  North Charleston, Summerville, Goose Creek, Hanahan, Moncks
  Corner, Ladson, Givhans Ferry State Park, I-26/I-526 Interchange,
  Naval Weapons Station Charleston and West Ashley.

This includes the following highways...
	I-26 between mile markers 183 and 215.
	I-526 between mile markers 11 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3305 8041 3325 8037 3322 7986 3279 8003
      3286 8045
TIME...MOT...LOC 1307Z 187DEG 21KT 3301 8019

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:56 AM EDTFlash Flood WarningCHSJasper2 hr
Aug 11, 2:48 AM EDTSpecial Weather StatementCHSBeaufort27 min
Aug 11, 8:10 AM EDTSpecial Weather StatementCHSColleton35 min
Aug 11, 9:08 AM EDTSpecial Weather StatementCHSBerkeley52 min
Aug 11, 9:57 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Aug 11, 10:50 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Aug 11, 11:10 AM EDTFlash Flood WarningCHSCharleston4 hr
Aug 11, 11:21 AM EDTSpecial Weather StatementCHSCharleston24 min
Aug 11, 12:46 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston119 min
Aug 11, 1:16 PM EDTAreal Flood AdvisoryCHSJasper119 min

Nearby

Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.